As in adult patients, heparin is used for prophylaxis and treatment of thromboembolism in newborns, children, and adolescents. Patients receiving heparin are potentially at risk to develop heparin-induced thrombocytopenia (HIT). HIT type II has been extensively described in the adult population; only a few reports address HIT type II in pediatric patients (total of 15 neonates, 4 young children, 12 older children and adolescents). The available data are discussed, and the case of a patient with recurrent thrombosis and HIT type II without thrombocytopenia is presented. The review of the literature reveals that HIT type II occurs especially in neonates and adolescents, corresponding to the two age peaks of thrombosis in pediatric patients. Risk factors for thrombosis include hereditary factors, immobilization, and surgery. HIT complications are severe and partly lead to life-threatening thromboembolism. In three patients, an increasing heparin demand was found. In five cases, thrombocytopenia was absent. Heparin was replaced mostly by danaparoid sodium; in three patients hirudin was used as an alternative anticoagulant. HIT type II represents a potentially dangerous complication of heparin therapy in pediatric patients and should be taken into consideration whenever heparin is given for prophylactic or therapeutic use in newborns, children, or adolescents.